Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nausea & Vomiting
Aug 30, 2005

My current drug regimen is causing frequent bouts with nausea and vomiting. What do you prescribe - without discontinuing the meds - to alleviate these side effects? Is one antiemetic better than another? What do you offer as the best regimen that doesn't include nausea and vomiting side effects? Thank you.

Response from Dr. Conway

First, I would want to make sure the nausea and vomiting are not due to some other cause, such as an intercurrent illness or a more serious side effect of the medications (such as liver toxicity or pancreatitis). Once these things have been ruled out, I start with over the counter medications (such as Gravol) taken on a regular basis until the symptoms resolve or we decide to change the medications. I find all the over-the-counter antiemetics to be similar in efficacy, and they can all make you a bt drowsy, so it is important to be careful. I only go to prescription antiemetics if I have no other choice.



Previous
animal testing
Next
Loss of appetite

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement